US Pharm. 2010;35(12):100.The FDA announced that new safety information has been added to the label for the HIV antiviral drug Invirase (saquinavir), describing potentially life-threatening side effects on the heart when used with Norvir (ritonavir), another HIV antiviral medication. In February, the agency warned patients and health care professionals that, when used in tandem, the two drugs could cause prolongation of the QT and PR intervals and subsequent abnormal heart rhythm known as torsades de pointes. Patients with this condition may experience lightheadedness, fainting, or abnormal heartbeats. Torsades de pointes may progress to a life-threatening irregular heartbeat known as ventricular fibrillation, in some cases. Prolongation of the PR interval may also lead to an abnormal heart rhythm known as heart block, which may cause symptoms such as lightheadedness, fainting, or abnormal heartbeats.